Hail, Newton
- When
- March 26, 12:05 AM CST
- Where
- Newton County, Marble Falls
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.100, -93.150
Warmer air advancing northward over a warm front situated in southern Arkansas led to the development of hail in northern Arkansas early on the morning of the 26th. Then, during the evening, storms developed just north of the warm front, and hail occurred in southern Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Warmer air advancing northward over a warm front situated in southern Arkansas led to the development of hail in northern Arkansas early on the morning of the 26th. Then, during the evening, storms developed just north of the warm front, and hail occurred in southern Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 26, 12:05 AM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 105 AM CDT SAT MAR 26 2011 .AVIATION...06Z TAF CYCLE SCT TO NUMEROUS SHRA/TSRA WL CONT TO FORM THRU THE EARLY MRNG HRS ACRS MAINLY CNTRL AND NRN AR. VFR/MVFR CIGS WL CONT TO LOWER THRU THE MRNG HRS. NRN AR WL SEE IFR CONDS DVLP OVR THE NEXT FEW HRS...WITH MAINLY MVFR CONDS FURTHER S LATER THIS MRNG. PRECIP COVERAGE WILL DIMINISH SOME LATE IN THE MRNG...WITH AREAS OF DRIZZLE AND FOG DVLPG THIS AFTN IN THE N. /44/ && .PREV DISCUSSION... /ISSUED 1012 PM CDT FRI MAR 25 2011/ UPDATE... WARM FRONT HAS SAGGED A BIT TO THE SOUTH DURING THE LAST FEW HOURS AND REMAINS ALONG THE ARKLA BORDER. SHOWERS AND THUNDERSTORMS HAVE BEEN SLOW TO DEVELOP TONIGHT...BUT HAVE BEGUN SEEING SOME HIGHER RETURNS ON RADAR. PINE BLUFF HAS REPORTED SOME RAIN AND SHOWERS HAVE DEVELOPED IN MONROE COUNTY. STILL EXPECTING AT LEAST SOME DEVELOPMENT AND RUMBLES OF THUNDER ACROSS SOUTH ARKANSAS AFTER MIDNIGHT TONIGHT. CAN NOT RULE OUT SEVERE STORMS COMPLETELY...BUT ANY STORMS SHOULD REMAIN ELEVATED WITH WARM FRONT PUSHING SOUTH. AS A RESULT...NO MAJOR CHANGES TO THE FORECAST. HRRR STILL SHOWS SIGNS OF DEVELOPMENT ALONG THE I40 CORRIDOR EAST OF LITTLE ROCK AFTER MIDNIGHT...WITH FORECAST REFLECTING THIS TREND. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 100 PM CDT FRI MAR 25 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 100 PM CDT FRI MAR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL BE OVER NORTHEAST TEXAS TO NORTHERN LOUISIANA AND GRADUALLY BEGIN TO LIFT SLOWLY NORTHWARD LATER TODAY. THE BOUNDARY IS FORECAST TO PUSH INTO THE SOUTHERN PART OF THE STATE TONIGHT. LOW PRESSURE WILL TRACK ALONG THE FRONT OVERNIGHT...RESULTING IN ADDITIONAL SHOWER AND THUNDERSTORM FORMATION. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS EVENING AND TONIGHT ACROSS CENTRAL AND SOUTHERN ARKANSAS...MAINLY ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR. LARGE HAIL WILL BE THE MAIN CONCERN FOR LOCATIONS ALONG AND NORTH OF THE WARM FRONT...WITH HAIL AND DAMAGING WINDS AND EVEN ISOLATED TORNADOES POSSIBLE SOUTH OF THE BOUNDARY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY UNSETTLED CONDITIONS WILL CONTINUE THROUGH SATURDAY AS ANOTHER LOW PRESSURE SYSTEM TRACKS ALONG THE FRONTAL BOUNDARY GENERALLY STALLED OVER THE AREA. THIS WILL RESULT IN ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS FOR MUCH OF THE STATE. ISOLATED STRONG TO SEVERE STORMS WILL AGAIN BE POSSIBLE...WITH LARGE HAIL THE MAIN THREAT. THE CHANCE OF DAMAGING WINDS AND AN ISOLATED TORNADO WILL BE A LOWER THREAT. RAIN CHANCES WILL SLOWLY DIMINISH FROM WEST TO EAST SATURDAY EVENING TO THE OVERNIGHT AS THE STORM SYSTEM SHIFTS EAST OF ARKANSAS. THE NEXT SIGNIFICANT STORM SYSTEM IS FORECAST TO AFFECT THE MID SOUTH MONDAY NIGHT AND TUESDAY...WITH A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS. IT APPEARS THE TRACK OF THE SYSTEM WILL BE FAR ENOUGH TO THE SOUTH TO KEEP ARKANSAS IN A SOMEWHAT COOL AIRMASS...LIMITING THE POSSIBILITY OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTER GROUPS ARE ASKED TO MONITOR LATER FORECASTS. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44/59
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1219 AM CDT SAT MAR 26 2011
ARZ012-013-021-260605-
JOHNSON AR-NEWTON AR-SEARCY AR-
1219 AM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JOHNSON...NEWTON AND
NORTHWESTERN SEARCY COUNTIES UNTIL 100 AM CDT...
AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RYKER...OR 9 MILES SOUTH OF LOST VALLEY
SP...MOVING EAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
LOST VALLEY SP... WESTERN GROVE... WALNUT...
UPPER BUFFALO WILDERNESS AREA... PRUITT...
POINT PETER... PIERCETOWN... JASPER...
EULA... CARVER... WAYTON...
VENDOR... SWAIN... SALUS...
PONCA... PARTHENON... NAIL...
MT SHERMAN...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3582 9284 3571 9359 3577 9359 3577 9353
3579 9352 3588 9353 3589 9350 3595 9350
3597 9345 3601 9345 3612 9294 3611 9290
TIME...MOT...LOC 0518Z 248DEG 37KT 3590 9343
62SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1254 AM CDT SAT MAR 26 2011 ARZ044-045-260625- LONOKE AR-PULASKI AR- 1254 AM CDT SAT MAR 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LONOKE AND NORTHEASTERN PULASKI COUNTIES UNTIL 130 AM CDT... AT 1254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CAMP ROBINSON...OR NEAR N LITTLE ROCK ARPT...MOVING EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... SHERWOOD... N LITTLE ROCK ARPT... NORTH LITTLE ROCK... LITTLE ROCK AFB... JACKSONVILLE... CABOT... WARD... SYLVANIA... SYLVAN HILLS... SOUTH BEND... PROTHRO JUNCTION... PARNELL... PARK HILL... OLD AUSTIN... MCALMONT... LEVY... LAKEWOOD... GRAVEL RIDGE... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 145 AND 171. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3504 9192 3482 9182 3474 9231 3487 9236 TIME...MOT...LOC 0554Z 252DEG 35KT 3483 9224 44
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1256 AM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM HAIL NORTH LITTLE ROCK AIRPO 34.83N 92.27W
03/26/2011 M0.50 INCH PULASKI AR OFFICIAL NWS OBS
&&
58SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1257 AM CDT SAT MAR 26 2011
ARZ046-047-260640-
MONROE AR-PRAIRIE AR-
1257 AM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PRAIRIE AND CENTRAL
MONROE COUNTIES UNTIL 145 AM CDT...
AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 2 MILES SOUTHWEST OF PECKERWOOD LAKE...OR 9
MILES NORTH OF STUTTGART...MOVING EAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
STUTTGART MUNI ARPT... ROE...
PEPPERS LANDING... DOBBS LANDING... CLARENDON...
ALFREY... SLOVAK... MONROE...
KEEVIL... DUNCAN... BLACKTON...
ABERDEEN... VABY... SMALE...
RICH... RED CAT LAKE... RAINBOW LAKE...
PEPPERS LAKE...
LAT...LON 3462 9105 3458 9159 3469 9164 3487 9109
3475 9109 3473 9104
TIME...MOT...LOC 0557Z 253DEG 30KT 3463 9152
44SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1258 AM CDT SAT MAR 26 2011
ARZ004-012-013-021>023-260645-
JOHNSON AR-MARION AR-NEWTON AR-POPE AR-SEARCY AR-VAN BUREN AR-
1258 AM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAN BUREN...SOUTHERN
MARION...NORTHEASTERN JOHNSON...NORTHEASTERN POPE...NEWTON AND SEARCY
COUNTIES UNTIL 145 AM CDT...
AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HENDERSON MTN...OR 12 MILES NORTHWEST OF
SAND GAP...MOVING EAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
SAND GAP... MARSHALL... ZACK...
WOOLUM... WITTS SPRING... WATTS...
WALNUT... SAINT JOE... ROSETTA...
ROCKY HILL... POINT PETER... PIERCETOWN...
MOORE... MAUMEE... MARSENA...
KAY... IMO... EULA...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3618 9261 3569 9249 3566 9357 3578 9355
3577 9353 3579 9352 3588 9353 3591 9350
TIME...MOT...LOC 0558Z 266DEG 41KT 3586 9318
62The Springfield radar (KSGF), 128 km away, was scanning. The volume nearest the first event began at 06:06 UTC.
5 hail. Local standard time, as filed.
Hail up to penny size fell for one and a half minutes near the Conway/Perry County line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 280745, 280059, 280062, 280742, 280744.